Swelling After Silicone Microdroplet Treatment?

I had the microdroplet technique for acne scarring 8 weeks ago and still have a small area of swelling on one of my cheeks. The area is about an inch long and 1/4 of an inch wide. It is fairly minimal. My doctor seems to think it is not worry some and may just take more time to resolve. The area was bruised the longest also. Is it possible this is just excess swelling? And if so, how long until I should be concerned? And what do I do about it?

Doctor Answers (5)

Swelling after Silicone Microdroplet Injections

+2

It can certainly be simply bruising that is causing the raised area. This can be "normal" after injections of any kind, not just silicone. Superpotent topical cortisones, oral cortisone,  intralesional, and intramuscular cortisone injections all play a role in calming these reactions. Your doctor is the best person to guide you through this issue.


Miami Dermatologist

Localized swelling 2 months after silicone acne-scar injections may be improved.

+2

Feel free to re ask your query with a photo showing your concern, as this would be helpful for us to help you. If you have a raised area that was more bruised than other areas, this will likely resolve with time. A dilute triamcinolone acetonide (steroid) injection may prove to be beneficial for a more immediate response.

Hope this is helpful for you.

Dr. Joseph

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 278 reviews

Liquid silicone complications

+1
Liquid silicone can cause complications when injected underneath the skin. Removal is sometimes necessary if swelling and inflammation persists. 

Raffy Karamanoukian MD FACS

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

You might also like...

Watch and wait patiently after Silikon injections

+1

The bruising after the injection probably caused most of the swelling, and not overcorrection. Try massaging the area firmly several times daily and see your doctor if that does not work after several weeks.

Harrison C. Putman III, MD
Peoria Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Persistent Swelling 8 Weeks After Filler Treatment in the Cheeks

+1

Based on your description, it could simply be residual bruising or swelling that is causing the area to look more full.  And this can happen from any filler, not just silicone. However, if the fullness/swelling you see is still present in a few more weeks, I would return to your doctor to discuss possible treatments to bring it down.  The most effective treatment for this is intralesional cortisone injections which your doctor should be very comfortable doing if necessary. Good luck!

 

 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.